A. Joint supplements can make a world of difference when it comes to joint ailments and in my experience, their benefits have out weighed any side effects which are usually minimal. If your dog does have a reaction to these, its generally gastrointestinal upset (unless they have an allergy) which can be further reduced by decreasing the dose, or giving it with food, and in the beginning slowly weaning them on and up to the recommended dosages.
You can also discuss with your vet different injections available for joints. I have seen quite a lot of success with some of these as well, depending on the problem.
These all can help with mobility and some of the pain. If you are looking for a specific pain med, you will need a consultation with your vet as there are other health factors of your dog that been to be considered.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.